Alert archive / Louisiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 10, 2010, 8:15 PM CST for Harrison County, Panola County, Texas; Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2010, 8:15 PM CST (02:15 UTC)
- Expired
- Mar 10, 2010, 9:00 PM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Harrison County, TX, Panola County, TX
The radar
The Shreveport radar (KSHV), 23 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 8:45 PM CST | HAIL 0.88 | 4 Wsw Shreveport, LA | NICKLE SIZE HAIL AT THE INTERSECTION OF HWY 169 AND BUNKUM RD. |
| Mar 10, 8:46 PM CST | HAIL 0.5 | Shreveport, LA | ONE HALF INCH HAIL AT THE NWS SHREVEPORT WEATHER OFFICE ON THE WEST SIDE OF SHREVEPORT. |
| Mar 10, 8:48 PM CST | HAIL 0.5 | Shreveport, LA | HAIL WAS REPORTED AT THE SCHUMPERT MAIN MEDICAL CENTER IN SHREVEPORT. |
| Mar 10, 8:57 PM CST | HAIL 1.25 | Shreveport, LA | HALF DOLLAR SIZED HAIL FELL AT THE CORNER OF BOULEVARD AND GILBERT IN THE EAST SIDE OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:26 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
533
WUUS54 KSHV 110215
SVRSHV
LAC015-017-031-TXC203-365-110300-
/O.NEW.KSHV.SV.W.0049.100311T0215Z-100311T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
815 PM CST WED MAR 10 2010
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARRISON COUNTY IN NORTHEAST TEXAS...
EASTERN PANOLA COUNTY IN NORTHEAST TEXAS...
SOUTH CENTRAL BOSSIER PARISH IN NORTHWEST LOUISIANA...
CADDO PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF SHREVEPORT...
NORTHWESTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
* UNTIL 900 PM CST
* AT 812 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ELYSIAN FIELDS...OR 13 MILES SOUTHEAST OF
MARSHALL...AND MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WASKOM...STONEWALL...GREENWOOD...BLANCHARD AND OIL CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS.
&&
LAT...LON 3246 9446 3271 9411 3269 9408 3270 9404
3275 9404 3281 9396 3238 9357 3198 9402
3198 9406
TIME...MOT...LOC 0215Z 231DEG 32KT 3239 9422
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 7:54 PM CST, 21 minutes earlier.
Area forecast discussion, Mar 10, 7:54 PM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 754 PM CST WED MAR 10 2010 .UPDATE... JUST SENT AN UPDATE TO CLEAR THE REMAINING COUNTIES TO OUR NORTHWEST FROM SEVERE THUNDERSTORM WATCH #24. ALSO REMOVED A FEW OF THE WESTERN COUNTIES IN SW AR AND NE TX FROM TOR WATCH #22 AS THE LINE OF STORMS HAS MOVED EAST OF THE REGION. PLEASE REFER TO LATEST WCN FOR SPECIFIC COUNTIES THAT HAVE BEEN REMOVED. UPDATE ALREADY SENT...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 50 74 47 59 41 / 60 0 30 10 10 MLU 55 77 48 59 42 / 70 0 30 10 20 DEQ 41 67 41 55 39 / 20 10 30 20 20 TXK 47 68 44 56 39 / 60 10 30 20 20 ELD 50 74 45 56 39 / 70 0 30 20 20 TYR 44 69 44 59 39 / 20 0 30 10 10 GGG 46 71 45 58 40 / 20 0 30 10 10 LFK 49 76 44 65 40 / 40 0 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Mar 10, 11:02 AM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1102 AM CST WED MAR 10 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1102 AM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO THE PLAINS THIS AFTERNOON INTO THE EVENING. THIS STORM SYSTEM WILL HELP TO SPAWN STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION LATE THIS AFTERNOON...INTO THE EVENING AND EARLY OVERNIGHT HOURS. THE STORMS WILL CONTINUE TO DEVELOP ALONG A DRYLINE WHICH WILL SURGE ITS WAY OUT OF NORTH CENTRAL AND CENTRAL TEXAS LATER TODAY. THESE STORMS INITIALLY WILL CONTAIN LARGE HAIL ACROSS THE REGION BUT THERE IS THE POSSIBILITY THAT THESE STORMS COULD BECOME ROOTED CLOSER TO THE SURFACE AND THUS THERE WOULD BE A POTENTIAL FOR TORNADOES AND STRONG DAMAGING WINDS. THESE STORMS WILL RAPIDLY MOVE EASTWARD THIS EVENING AND SHOULD CLEAR SOUTH CENTRAL ARKANSAS AND NORTHEAST LOUISIANA SHORTLY AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE OVERNIGHT HOURS ACROSS THE FOUR STATE REGION. 13
In the hours before
Local storm report, Mar 10, 7:19 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL DUBACH 32.70N 92.66W
03/10/2010 E1.75 INCH LINCOLN LA PUBLIC
&&
MBERRYLocal storm report, Mar 10, 7:29 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL WASKOM 32.48N 94.06W
03/10/2010 E0.88 INCH HARRISON TX BROADCAST MEDIA
0725 PM HAIL KEITHVILLE 32.33N 93.83W
03/10/2010 E0.88 INCH CADDO LA BROADCAST MEDIA
&&
MBERRYLocal storm report, Mar 10, 7:47 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
747 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 1 W EMERSON 33.10N 93.21W
03/10/2010 E1.75 INCH COLUMBIA AR LAW ENFORCEMENT
QUARTER TO GOLFBALL SIZED HAIL JUST WEST OF EMERSON IN
WALKERVILLE.
0735 PM HAIL SHREVEPORT 32.47N 93.80W
03/10/2010 E0.75 INCH CADDO LA PUBLIC
HAIL REPORTED IN SOUTHERN HILLS PORTION OF SHREVEPORT.
&&
MBERRYLocal storm report, Mar 10, 7:48 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL LAWSON 33.20N 92.48W
03/10/2010 E2.00 INCH UNION AR LAW ENFORCEMENT
GOLFBALL TO HEN EGG SIZE HAIL REPORTED.
&&
MBERRYLocal storm report, Mar 10, 8:03 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
803 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 5 SE CANFIELD 33.13N 93.57W
03/10/2010 E1.25 INCH LAFAYETTE AR LAW ENFORCEMENT
HAIL REPORTED OVER LAKE ERLING SOUTHEAST OF CANFIELD
ARKANSAS.
&&
MBERRYLocal storm report, Mar 10, 8:09 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 2 S TAYLOR 33.07N 93.46W
03/10/2010 E1.00 INCH COLUMBIA AR AMATEUR RADIO
QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF HWY 53
AND CR 160.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:02 PM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Upshur | 43 min |
| Mar 10, 6:05 PM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Rusk | 55 min |
| Mar 10, 6:10 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 50 min |
| Mar 10, 6:28 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass | 47 min |
| Mar 10, 6:30 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 60 min |
| Mar 10, 6:49 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 56 min |
| Mar 10, 6:55 PM CST | Severe Thunderstorm Warning | SHV | Cass | 50 min |
| Mar 10, 7:02 PM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 58 min |
| Mar 10, 7:37 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Shelby | 53 min |
| Mar 10, 6:12 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 63 min |
| Mar 10, 6:39 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Union | 66 min |
| Mar 10, 7:46 PM CST | Severe Thunderstorm Warning | SHV | Union | 44 min |
| Mar 10, 8:10 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 35 min |
| Mar 10, 9:01 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Webster | 44 min |
| Mar 10, 9:08 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 37 min |
| Mar 10, 9:36 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Webster | 39 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2010Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.